| Model Number |
LOCKING LATERAL HOOK PLATE, 5H, STERILE |
| Medical Device Problem Code |
Fitting Problem (2183)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an ankle fracture surgery the 2.7mm locking screws were inserted into distal holes of lateral fibula hook plate.Four screws did not lock into the plate.The screw heads were flush with the plate but just kept spinning.The surgeon managed to get one 2.7mm screw in and as the tines of the hook were secure in the bone, he felt it was secure enough held in place with the 3.5mm screws.There was no harm for patient, operator or third party.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing the screw when inserting into the plate.